Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having severe pain during periods after abortion. Side effects of unwanted kit?

Answered by
Dr.
Dr. Asra Ishtiaq Ahmed

OBGYN

Practicing since :2008

Answered : 689 Questions

default
Posted on Fri, 14 Dec 2012 in Menstruation and Miscarriage
Question: Hi. My wife took Unwanted Kit(Mankind) in August to terminate a 34 days pregnancy. After taking the medicine the bleeding happened for 17 days. Her first period was on 25th August(after taking the medicine). And the bleeding stopped on 10th Sep. Her second period was a normal one of 7 days which I think ended on 1st or 2nd Oct.
After 1 week of the periods she got stomachache. And as per her its a continuous stomachache. The only time when she doesn't feel it is when she is sleeping. Some intervals the paid is very bad. Usually in the night. This was the same till October. She currently got her periods day before yesterday. Suprisingly this time she is getting pain during the periods itself from today. And she confirmed that its not the pain for periods. Now i am not sure if there is any connection between the abortion and this stomachache. She is not ready to go to a doctor. I am not sure why? I was waiting all this while believing that it will get over but its still there. We have some doubts. Is there a possibility of retained products of conception? And the pain is happening because of the same.
I have also heard people saying that if something like this happens it may end up in cancer.
Or is this just a reaction or side effect of the Unwanted Kit? She has got pain in joints and she feels that her body has completely gone bad. I am from Kerala and we do have something called as Prasava raksha(some ayurvedic procedure) which is done after delivery. But this was not done this time after abortion. So i am not sure if that is also a reason. Just an FYI my wife is a registered B. Pharm. Please help me. I am not sure what to do.
doctor
Answered by Dr. Asra Ishtiaq Ahmed 21 minutes later
Hello there.

Thanks for writing.

I do not think that the pain is due to retained products of conception. This is because this would be associated with abdominal pain, fever, irregular spotting in between periods and foul smelling vaginal discharge.

The possibility of pain can be a pelvic infection. Mild PID (pelvic inflammatory disease) can result only in pain. However severe cases may have associated vaginal discharge or fever.

PID can occur after an abortion. However it is more common with surgical abortion like D&C or when complete course of antibiotics are not taken.

Not seeing a doctor is not a wise option.

If the pain has persisted for more than a month, an XXXXXXX examination along with ultrasound is required to reach a proper diagnosis.

Retained products of conception do not result in cancer. However they can result in sepsis and gangrene of uterus.

It is not a side effects of unwanted kit rather it can be a side effect of an abortion.

Undergoing an abortion equally weakens a woman's body. Pain in joints and feeling of unwell can arise due to anemia (low hemoglobin) resulting from bleeding associated with abortion.

I hope I have answered your queries.

Kindly revert back if any further doubts.

Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Asra Ishtiaq Ahmed 28 hours later
Hi,

She didn't took any antibiotics. She only took the Unwanted Kit. She don't have foul smelling vaginal discharge but she has itching on the vaginal area. Also she also have got sometimes fever. So what do you suggest? What will be the step by the step procedure? Any specific food intake for the betterment of the body?

Regards, XXXXXXX
doctor
Answered by Dr. Asra Ishtiaq Ahmed 5 hours later
Hello there.

Thanks for writing back.

Vaginal itching with abdominal pain could be due to lower genital infection.

I suggest you to visit a gynecologist first for an XXXXXXX and physical examination. If required based on the examination findings, your doctor may ask for an ultrasound.

She can eat anything. There is no specific food which would harm her. Balanced diet with mix of fruits and vegetables is a must.
Iron XXXXXXX foods are spinach, jaggery, XXXXXXX and XXXXXXX leafy vegetables.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Medical Procedures

Recent questions on  Anemia

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

My heart flutters constantly. The doctors in the ER called them PVC and put me on a heart monitor to see why I'm having them so frequently. They are not painful just irritating.My blood pressure is low thyroid is good and I use to have anemia but that's good as well. All lab work came out good including X-rays So why is my heart skipping beats?

doctor1 MD

I have MS and several times a year, i take venefor infusions for anemia (not related to the MS). within a week of the infusion, my left foot always swells enormously and is painful to walk on. my doctors keep saying its not from the venefor, as venofer is just iron. However, I know this swelling occurs each time. Does venofer cause foot swelling?

doctor1 MD

hi i used to have anemia about a year ago. now i am all better, however, when i last checked my heart rate, it was in the 80s. i checked again today while sitting down cause i thought that the machines at walmart may be lying or i could of been a bit active before hand, however it still was in the 80s.

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est non-AA 58; Micralb/Crea ratio (ug/mg creat) 59.0; Pt is always cold , extremely fatigued-sleeps 15...

doctor1 MD

I had routine bloodwork done and all tests came back normal except for a raised ferratin 575. When tested again 6 weeks later it came back at another high value 445. No other tests for inflammation were done. CBC with differential all normal. I'm...